MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-132
Medical Device Problem Codes Degraded (1153); Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to metallosis.A femoral head was revised to a ceramic head and sleeve.Rep confirmed that pictures can be provided.Otherwise, no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/metallosis involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs indicated that the device was recently explanted as it is covered in blood.It appears that there is some dark discoloration or dark material on the inner taper of the head, but nothing can be concluded from the provided images due to the quality of the photo and the bodily fluids present on the device.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a right total hip arthroplasty and approximately six years later required revision surgery for metallosis.I can confirm that this event occurred since i was able to see the intraoperative photos of the explanted femoral head and the femoral trunnion.The root cause of this event cannot be determined with certainty.The causes of metallosis following total hip arthroplasty are multifactorial including surgical technique, preparation of the trunnion and implanted femoral head, patient factors such as bmi and activity level (this patient was obese), and implant factors." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to metallosis.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs indicated that the device was recently explanted as it is covered in blood.It appears that there is some dark discoloration or dark material on the inner taper of the head, but nothing can be concluded from the provided images due to the quality of the photo and the bodily fluids present on the device.A review of the provided medical records by a clinician indicated the following: "the root cause of this event cannot be determined with certainty.The causes of metallosis following total hip arthroplasty are multifactorial including surgical technique, preparation of the trunnion and implanted femoral head, patient factors such as bmi and activity level (this patient was obese), and implant factors." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14920886
Report Number0002249697-2022-00967
Device Sequence Number6204030
Product Code JDI
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6260-9-132
Device Catalogue Number6260-9-132
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight83 KG